J Korean Soc Emerg Med.  2004 Jun;15(3):208-212.

Spontaneous Hemobilia Complicating Warfarin Therapy: A Case Report

Affiliations
  • 1Department of Emergency Medicine, College of Medicine, Kyung Hee University, Seoul, Korea. edkmc@chollian.net

Abstract

Hemobilia is defined as hemorrhage into the biliary tract as a result of a communication between the biliary tract and arteriovenous circulation. A classical triad of symptoms and signs are upper abdominal pain, gastrointestinal bleeding, and jaundice. Hemobilia is a rare condition that may be difficult to recognize; it is, nevertheless, important to include it in the differential diagnosis of gastrointestinal bleeding. The causes include accidental and iatrogenic trauma, gallstones, inflammation, vascular malformation, and tumors. Due to the frequent use of diagnostic and therapeutic procedures involving hepatobiliary and portal systems, there has been an increase in the incidence of iatrogenic hemobilia during the last two decades. Like hematuria and epistaxis, hemobilia may also occur in coagulopathy, but acquired coagulopathy with anticoagulation therapy is very rarely associated with this condition. We present a case of acquired coagulopathy following warfarin therapy that resulted in spontaneous hemobilia complicating acalculous cholecystitis and cholangitis.

Keyword

Hemobilia; Iatrogeniz diseage; trauma; Consumptisn Coagulopathy; Warfarin
Full Text Links
  • JKSEM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr